Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Flagstaff, AZ

July 30, 2007Yavapai County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 30, 2007, 1:49 PM MST for Yavapai County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2007, 1:49 PM MST (20:49 UTC)
Expired
Jul 30, 2007, 2:15 PM MST
In force
26 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 188 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
611 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KFGZ 302049
SVRFGZ
AZC025-302115-
/O.NEW.KFGZ.SV.W.0049.070730T2049Z-070730T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
149 PM MST MON JUL 30 2007

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 215 PM MST

* AT 142 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BAGDAD...OR ABOUT 45 MILES WEST OF PRESCOTT.
  THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAGDAD BY 205 PM MST...

LAT...LON 3443 11331 3443 11317 3466 11315 3467 11330

$$

RB
2 follow-up statements
000 
WWUS55 KFGZ 302103
SVSFGZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
203 PM MST MON JUL 30 2007

AZC025-302115-
/O.CON.KFGZ.SV.W.0049.000000T0000Z-070730T2115Z/
YAVAPAI AZ-
203 PM MST MON JUL 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MST
FOR WEST CENTRAL YAVAPAI COUNTY...

AT 155 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR BAGDAD...OR ABOUT 41 MILES WEST OF
PRESCOTT. THIS STORM WAS NEARLY STATIONARY.

LAT...LON 3443 11331 3443 11317 3466 11315 3467 11330

$$

RB
000 
WWUS55 KFGZ 302113
SVSFGZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
212 PM MST MON JUL 30 2007

AZC025-302122-
/O.EXP.KFGZ.SV.W.0049.000000T0000Z-070730T2115Z/
YAVAPAI AZ-
212 PM MST MON JUL 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL YAVAPAI COUNTY 
EXPIRES AT 215 PM MST...ALTHOUGH THE SEVERE THUNDERSTORM WARNING 
WILL EXPIRE...HEAVY RAINFALL CONTINUES WEST OF BAGDAD WITH THE 
POTENTIAL FOR HIGH WATER RUNNING IN LOCAL AREA STREAMS AND WASHES.

LAT...LON 3443 11331 3443 11317 3466 11315 3467 11330

$$
RB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:20 AM MST, 4 hours 29 minutes earlier.

Area forecast discussion, Jul 30, 9:20 AM MST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 AM MST MON JUL 30 2007

.SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NORTHERN MEXICO AND HIGH
PRESSURE OVER THE GREAT BASIN WILL CONTINUE TO BRING A MOIST AND
UNSTABLE EASTERLY FLOW TO ARIZONA. EXPECT SHOWERS AND
THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN
ARIZONA TODAY.

&&

.DISCUSSION...A VERY MOIST FLOW ALONG WITH A CONTINUED UNSTABLE AIR
MASS WILL REMAIN IN PLACE ACROSS THE NORTHLAND THIS MORNING. MORNING
KFGZ UPPER AIR SOUNDING AGAIN INDICATING PRECIPITABLE WATER JUST IN
EXCESS OF AN INCH WITH VERY UNSTABLE LIMITED INDEX VALUES
PERSISTING. STORM MOTION TODAY LOOKS TO BE FROM THE EAST AND LIGHT
AROUND 5 TO 15 MPH. LOCALLY HEAVY RAINFALL AND MOSTLY SMALL HAIL
WILL ACCOMPANY TODAYS STORMS.

BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS
THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE
REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE FOR THE MAJORITY OF
THE WEEK.

KD

&&

.AVIATION...FOR THE 18Z PACKAGE...SCT TO BKN CIGS FROM 9-11 KFT AGL
CAN BE EXPECTED THROUGH 17Z-19Z THIS MORNING...ALONG WITH ISOLD
-SHRA. CONVECTION WILL DEVELOP OVER HIGHER TERRAIN BY 18Z...AND WILL
SPREAD INTO THE LOWER ELEVATIONS BY 19Z-20Z. STORM MOTION WILL BE TO
THE WEST-SOUTHWEST TODAY. CONVECTIVE COVERAGE THROUGH THE AFTERNOON
WILL RANGE FROM 40 TO 70 PERCENT WITH SCT MVFR CONDITIONS AND WDLY
SCT IFR CONDITIONS. STORMS SHOULD DECREASE AFTER 02Z-04Z. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 30, 1:15 PM MST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
115 PM MST MON JUL 30 2007

AZZ004>018-037>040-310700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
115 PM MST MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL REMAIN OVER NORTHERN
ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE
ACROSS THE NORTHLAND INTO THE LATE EVENING HOURS. WITH THE
ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED AND MANY LOCATIONS
ALREADY HAVING HEAVILY SATURATED SOILS...THE GREATEST WEATHER THREAT
TODAY WILL LIKELY BE AREAS WITH FLOODING ISSUES. STORM MOTIONS THIS
AFTERNOON AND EVENING WILL BE NEARLY STATIONARY WITH MUCH OF THE
PRECIPITATION...AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM MST
FOR YAVAPAI COUNTY...AND PORTIONS OF SOUTHWESTERN COCONINO COUNTY.

A COUPLE STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN
AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 5:53 PM MSTFlash Flood WarningFGZGila97 min
Jul 29, 6:02 PM MSTSevere Thunderstorm WarningFGZNavajo28 min
Jul 29, 6:45 PM MSTFlash Flood WarningFGZNavajo2 hr
Jul 29, 8:32 PM MSTFlash Flood WarningFGZGila88 min
Jul 30, 12:32 PM MSTSevere Thunderstorm WarningFGZYavapai28 min
Jul 30, 12:48 PM MSTSevere Thunderstorm WarningFGZYavapai27 min
Jul 30, 12:58 PM MSTFlash Flood WatchFGZCoconino, Yavapai7 hr
Jul 30, 12:59 PM MSTSevere Thunderstorm WarningFGZYavapai31 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.